New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Barbara Lee
Veteran Member


Date Joined Sep 2003
Total Posts : 2889
   Posted 4/24/2008 4:49 AM (GMT -7)   
Hi All:

I normally post in the lupus forum. My Rheumy informed me that I have RA and started me on humira for the RA. I've been told that the humira will affect and make worse my lupus, is that correct? Also, other than joint stiffness and swelling, what other kind of symptoms do you have.

My doctors aren't a 100% certain I've got lupus, or UCTD or MCTD. They are certain I have an inflammatory disease and they treat it as lupus. I was just wondering if RA could cause things like pleurisy, pericarditis, elevated ESR and CRP. If RA affects the blood counts for anemia and platelets.

Any information, advice, teachings would be greatly appreciated. I really don't understand much about RA other than it deforms your joints and it's extremely painful.

Thanks for you help,
Barbara
dx fibro, SLE, glaucoma, cateracts, bells palsy, depression, migraine headaches, gastreopaersis, chronic anemia, RA,MDS (Blood Cancer). Tons of meds.


CaMama
Veteran Member


Date Joined Mar 2005
Total Posts : 1884
   Posted 4/24/2008 11:55 AM (GMT -7)   
Have you tried Plaquenil?

 


momto3
Veteran Member


Date Joined Nov 2006
Total Posts : 1331
   Posted 4/24/2008 12:21 PM (GMT -7)   

Hi Barbara,

I don't know a great deal about Humira, but I take Enbrel and I do know that if you have Lupus you are not supposed to use it because it can cause the lupus to become more severe. Like Camama mentioned...plaquenil? It REALLY works, I still take it even now that I am on Enbrel, without it, I still have pain. It helps with pain and fatigue.

Other than the pain and stiffness just the fatigue is the only other thing I can think of at the moment and its much worse without my plaquenil.


Barbara Lee
Veteran Member


Date Joined Sep 2003
Total Posts : 2889
   Posted 4/24/2008 2:03 PM (GMT -7)   
Hi:

I've been on plaquenil for 7 years and it's not helping me at all. I'm a total mess, between the lupus and the RA. Then on top of everything, I used cytoxan to treat my lupus and ended up getting blood cancer, otherwise known as smoldering leukemia. I'm mostly housebound and terribly sick. I'm on massive pain killers and am a total wreck. Just wanted to see if anyone had any other suggestions.

Thanks anyway.

Barbara
dx fibro, SLE, glaucoma, cateracts, bells palsy, depression, migraine headaches, gastreopaersis, chronic anemia, RA,MDS (Blood Cancer). Tons of meds.


iMarzz
Regular Member


Date Joined Apr 2006
Total Posts : 103
   Posted 4/24/2008 2:34 PM (GMT -7)   
Hi Barbara Lee,

Yes RA can cause all the symptoms and bloodwork abnormalities you have described. Anti-TNF medications do not cause or worsen lupus. They are associated with lupus-like syndrome which abates if the drug is discontinued. I hope you feel as well as possible soon. These are very complex diseases and are treated with very powerful medications. I will keep you in my thoughts and prayers.

Mary

sjkly
Veteran Member


Date Joined Dec 2007
Total Posts : 2113
   Posted 4/24/2008 5:08 PM (GMT -7)   
Barbara, I can't tell you which inflamitory disease you have but all of those things you mentioned can be caused by RA. Have you tried mtx I like plaq better but my doctor insisted I start mtx a few weeks ago when the plaq did not work as well as she wanted it to.
I am sorry you are going through all of that and will keep you in my thoughts and prayers
Sj

Barbara Lee
Veteran Member


Date Joined Sep 2003
Total Posts : 2889
   Posted 4/24/2008 5:49 PM (GMT -7)   
Hi Sj:

I'm on all three medications plaquenil, mtx, humira. Plus a ton of other medications to help with the side effects from the prednisone I also take. I'm on metformin for my insulin levels, inderal for my rapid heart rate, nexium for stomach issues, reglan, zofran, phenegren, and compazine for nausea and vomiting that I have all the time. Oxycontin and demerol for pain, elavil for fibro pain. Colace and senakot for constipation. Cholchine to treat reoccurring pericarditis. Oh and I do B12 shots monthly and get blood transfusions every 8 to 10 weeks for my low blood counts for anemia.

I really wish the combination of meds would work. I'm at my wits end, I just don't know what to do anymore. I'm trying to learn more and more about RA to see if there's something that I can change and it somehow will make a difference.

Thanks for your prayers.

Barbara
dx fibro, SLE, glaucoma, cateracts, bells palsy, depression, migraine headaches, gastreopaersis, chronic anemia, RA,MDS (Blood Cancer). Tons of meds.


momto3
Veteran Member


Date Joined Nov 2006
Total Posts : 1331
   Posted 4/25/2008 8:16 AM (GMT -7)   
Barabara...
 
I'm sorry you are feeling so crummy sad and it seems we take more meds to counteract all the side effects that we have from the other meds, it is never ending...I went in and told my rheumy that the Celebrex gives me heartburn and he was ready to write a script for some kind of medications to help with THAT...My doctor did talk to me about Lupus, MS and others and said that if you have any of these the biologics can complicate the disease and it is important not to take Enbrel.  Not sure about Humira since he was talking with me about Enbrel, and he did mention Lupus and it even says so in my packet.  I hope you find answers soon and can always post here for support.

Trying2BFree
Regular Member


Date Joined Oct 2005
Total Posts : 251
   Posted 4/25/2008 9:24 AM (GMT -7)   
I answered the first part of your question in my reply on the Lupus forum.

And yes, RA can cause all those things listed.
Jeannie 
SLE diagnosis 10/05 now changed to RA 3/06, Endometriosis 5/05, PCOS 1990
Meds: Metformin ER 1500mg (PCOS); Loestrin BCPs (Endo); Methotrexate 15mg (RA); Metanx 5mg (RA); Orencia 750mgs (RA); Lunesta 2mg (as needed); Prevacid


CaMama
Veteran Member


Date Joined Mar 2005
Total Posts : 1884
   Posted 4/27/2008 10:10 PM (GMT -7)   

Oh boy, I'm sorry to hear how much you are going through and that the plaquenil is not helping. It took a while for it to really kick in for me (But, if it hasn't kicked in after 7 years...I guess you need something else)

I do want to say some of the meds will lower your white blood count. Methotrexate can do a lot of funky things to you. I had pluerisy (however you spell it) while on it. The docs insisted it was not the drug....but I haven't had it since I stopped taking it.  Elavil made me very tired and loopy. I'm currently on a plaquenil/Arava mix and it does help quite a bit, I also have to take Nexium as I feel like my chest is going to explode if I don't as well as a slew of vitamins. I was worried about Arava as it is in the same class as methotrexate, but I'm not having the same troubles, thank goodness!

I can say also - if youdon't drink a LOT of water, get LOTS of B vitamin and folic acid in you regularly, the meds can do funky things to you as well. I know this is all little stuff, but combined together, it can make a difference, and anything for the better is a good thing.

I wish you well. hang in there. I hope the docs are able to help get you feeling better VERY soon. ****

 


 

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 6:16 PM (GMT -7)
There are a total of 2,735,601 posts in 301,318 threads.
View Active Threads


Who's Online
This forum has 151422 registered members. Please welcome our newest member, Gabor88.
252 Guest(s), 11 Registered Member(s) are currently online.  Details
ThomJane, Tirzah, Serenity Now, Girlie, Charmed3, Pratoman, exqualls, aloha234, YiyiBoo, Michael165, Tall Allen


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer